Alert archive / West Virginia / Tornado Warnings in 2014
Tornado Warning 11, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Jun 11, 2014, 6:29 PM EDT for Berkeley County, Morgan County, West Virginia; Frederick County, Virginia. It was in force for 36 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2014, 6:29 PM EDT (22:29 UTC)
- Expired
- Jun 11, 2014, 7:05 PM EDT
- In force
- 36 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Frederick County, VA, Berkeley County, WV, Morgan County, WV
The radar
The Sterling radar (KLWX), 75 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 6:30 PM EDT | HAIL 1 | 1 E Gore, VA | |
| Jun 11, 6:30 PM EDT | HAIL 1.75 | 1 Nw Hayfield, VA | GOLF BALL SIZED HAIL DAMAGED TRUCK. |
| Jun 11, 6:35 PM EDT | HAIL 1.25 | 1 Ese Hayfield, VA | AT RESIDENCE ON DAY DR NEAR RT 50 AND HWY 614. |
| Jun 11, 6:53 PM EDT | HAIL 1.25 | 3 Nnw Cedar Grove, VA | REPORTED BY A RESIDENT ON TINDERBOX LANE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 2:59 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 313 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
935 WFUS51 KLWX 112229 TORLWX VAC069-WVC003-065-112315- /O.NEW.KLWX.TO.W.0011.140611T2229Z-140611T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 629 PM EDT WED JUN 11 2014 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * TORNADO WARNING FOR... NORTHERN FREDERICK COUNTY IN NORTHWEST VIRGINIA... SOUTHERN MORGAN COUNTY IN THE PANHANDLE OF WEST VIRGINIA... SOUTHWESTERN BERKELEY COUNTY IN THE PANHANDLE OF WEST VIRGINIA... * UNTIL 715 PM EDT * AT 627 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS 14 MILES SOUTHWEST OF VALLEY HIGH...OR 7 MILES SOUTHEAST OF TIMBER RIDGE...AND WAS MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... VALLEY HIGH... GREENWOOD... GLENGARY... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. TORNADOES IN HILLY OR MOUNTAINOUS TERRAIN ARE ESPECIALLY DANGEROUS BECAUSE YOU MAY NOT BE ABLE TO SEE OR HEAR THE TORNADO APPROACH. TAKE COVER NOW. && LAT...LON 3946 7824 3932 7801 3915 7831 3921 7840 TIME...MOT...LOC 2229Z 219DEG 20KT 3924 7832 $$ BAJ
3 follow-up statements
867 WWUS51 KLWX 112240 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 640 PM EDT WED JUN 11 2014 WVC065-112249- /O.CAN.KLWX.TO.W.0011.000000T0000Z-140611T2315Z/ MORGAN WV- 640 PM EDT WED JUN 11 2014 ...THE TORNADO WARNING IS CANCELLED FOR MORGAN COUNTY... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED AREA. THUS THE TORNADO WARNING HAS BEEN CANCELLED. LAT...LON 3921 7824 3927 7832 3943 7820 3932 7801 TIME...MOT...LOC 2239Z 214DEG 20KT 3928 7826 $$ VAC069-WVC003-112315- /O.CON.KLWX.TO.W.0011.000000T0000Z-140611T2315Z/ FREDERICK VA-BERKELEY WV- 640 PM EDT WED JUN 11 2014 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR BERKELEY AND FREDERICK COUNTIES... AT 635 PM EDT...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO LOCATED 8 MILES SOUTHEAST OF TIMBER RIDGE... AND WAS MOVING NORTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... GAINESBORO... CEDAR GROVE... RIDGEWAY... GLENGARY... GLENGARY... GERRARDSTOWN... BUNKER HILL... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3921 7824 3927 7832 3943 7820 3932 7801 TIME...MOT...LOC 2239Z 214DEG 20KT 3928 7826 $$ SMZ
926 WWUS51 KLWX 112258 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 658 PM EDT WED JUN 11 2014 VAC069-WVC003-112315- /O.CON.KLWX.TO.W.0011.000000T0000Z-140611T2315Z/ FREDERICK VA-BERKELEY WV- 658 PM EDT WED JUN 11 2014 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR BERKELEY AND FREDERICK COUNTIES... AT 653 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS LOCATED 8 MILES SOUTHWEST OF INWOOD...OR 9 MILES SOUTH OF VALLEY HIGH...AND WAS MOVING NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... RIDGEWAY... GLENGARY... BUNKER HILL... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. TORNADOES IN HILLY OR MOUNTAINOUS TERRAIN ARE ESPECIALLY DANGEROUS BECAUSE YOU MAY NOT BE ABLE TO SEE OR HEAR THE TORNADO APPROACH. TAKE COVER NOW. && LAT...LON 3923 7820 3931 7826 3940 7814 3932 7801 TIME...MOT...LOC 2258Z 238DEG 20KT 3931 7815 $$ BAJ
581 WWUS51 KLWX 112305 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 705 PM EDT WED JUN 11 2014 VAC069-WVC003-112315- /O.CAN.KLWX.TO.W.0011.000000T0000Z-140611T2315Z/ FREDERICK VA-BERKELEY WV- 705 PM EDT WED JUN 11 2014 ...THE TORNADO WARNING IS CANCELLED FOR BERKELEY AND FREDERICK COUNTIES... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. THUS THE TORNADO WARNING HAS BEEN CANCELLED. LAT...LON 3923 7820 3931 7826 3940 7814 3932 7801 TIME...MOT...LOC 2305Z 238DEG 20KT 3933 7811 $$ BAJ
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Jun 11, 2:58 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 11, 2:58 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
258 PM EDT WED JUN 11 2014
.SYNOPSIS...
A BACKDOOR COLD FRONT WILL STALL OUT OVER NORTHEASTERN MARYLAND
TODAY THROUGH TONIGHT. THE BOUNDARY WILL DISSIPATE THURSDAY WHILE
AN UPPER-LEVEL TROUGH BUILDS OVERHEAD. THE TROUGH WILL REMAIN
OVERHEAD FRIDAY BEFORE A COLD FRONT MOVES THROUGH FRIDAY NIGHT.
THE COLD FRONT WILL STALL TO THE SOUTH SATURDAY BEFORE RETURNING
NORTH AS A WARM FRONT SUNDAY. HIGH PRESSURE WILL REMAIN ALONG THE
MID- ATLANTIC COAST TODAY.
&&
.NEAR TERM /THROUGH THURSDAY/...
AN UPPER LEVEL TROUGH IS LOCATED ACROSS THE MID WEST AND WILL
APPROACH THE OHIO VALLEY TODAY. A BACKDOOR COLD FRONT WILL REMAIN IN
THE VICINITY OF THE MASON DIXON LINE AND NEAR THE NRN CHESAPEAKE
BAY THROUGH TONIGHT. A SFC TROUGH EXISTS ACROSS NC/VA BOUNDARY.
A SLIGHT RISK OF SEVERE WEATHER IS EXPECTED TODAY FOR THE MID
ATLANTIC. DAYTIME HEATING HAS LED TO 2500-4000 J/KG OF MUCAPE ACROSS
THE REGION AS TEMPS RISE INTO THE MID TO UPPER 80S AND DEWPTS HOVER
THE UPPER 60S AND LOW 70S. AS THE UPPER LEVEL TROUGH MOVES
EASTWARD...THE WIND FIELD ALOFT WILL INCREASE AND THEREFORE SHEAR
PROFILES WILL ALSO INCREASE. AS OF 1830Z...25-35 KTS OF SHEAR
EXIST ACROSS THE REGION WITH 40S KTS ACROSS CENTRAL WV. A FEW
AREAS OF CONCERN FOR SVR WX ARE 1. THE STATIONARY BOUNDARY ACROSS
THE POTOMAC HIGHLANDS ACROSS NRN MD 2. LINEAR LINE OF THUNDERSTORMS ACROSS
CENTRAL WV AND 3. CU FIELD DEVELOPING ACROSS NC IN VICINITY OF A
SFC TROUGH. SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE THIS
AFTERNOON AND THROUGH THE EVENING. ACTIVITY WILL MOVE INTO THE
CENTRAL FOOTHILLS AND PIEDMONT THIS AFTERNOON. TURBULENT FLOW IN
THE CYCLONIC FLOW ACROSS THE OHIO VALLEY WILL PRODUCE SHOWERS AND
CONVECTION ACROSS THE OHIO VALLEY. SE SURFACE WINDS ACROSS MOST OF
THE REGION WITH 0-1KM 20KTS SHEAR WILL INCREASE THE POTENTIAL FOR
TORNADOGENESIS ESPECIALLY IN VICINITY OF THE STATIONARY FRONT.
MID LEVEL DRY AIR ALOFT EXISTS THIS AFTERNOON WITH LAPSE RATES
AROUND 6 DEG/KM AND DMG WINDS AND LARGE HAIL ARE POSSIBLE. THE
COLUMN BECOMES MORE SATURATED THIS EVENING AND THEREFORE EXPECTING
A FLASH FLOOD THREAT THIS EVENING VS. THIS AFTERNOON AS MOST OF
THE ACTIVITY SHOULD BE DISCRETE. IF LINE OF THUNDERSTORMS PERSISTS
FROM WV IT WILL LIKELY MOVE INTO THE CENTRAL FOOTHILLS THIS
EVENING LEADING TO TRAINING STORMS AND LOCALIZED FLASH FLOODING.
STRONG WINDS ALOFT WILL PERSIST THIS EVENING AND OVERNIGHT AND
SHOWERS AND THUNDERSTORMS WILL CONTINUE. INSTABILILTY WILL LIKELY
DECREASE WITH THE LOSS OF DAYTIME HEATING BUT SHEAR WILL STILL BE
PRESENT. SOME THUNDERSTORMS WILL BE CAPABLE OF SVR WX INTO THE
OVERNIGHT HRS. THE UPPER LEVEL TROUGH WILL MOVE CLOSER THE THE MID
ATLANTIC AND WINDS ALOFT WILL DECREASE. CLOUD COVER IS EXPECTED
FOR MOST OF THE MORNING AND SVR THREAT IS LOW FOR THURSDAY.
TOWARDS THE THE AFTERNOON A TROUGH IS EXPECTED TO FORM ACROSS BLUE
RIDGE REGION AND SHOWERS AND THUNDERSTORMS ARE LIKELY TO FORM IN
THIS REGION. ACTIVITY WILL TAPER OFF FROM SOUTH TO NORTH THURSDAY EVENING.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONE LAST
TIME FRIDAY AFTERNOON AND AN UPPER-LEVEL TROUGH AND ACCOMPANYING
SURFACE COLD FRONT MAKE THEIR FINAL PUSH INTO THE AREA. POTENTIAL
CONVECTIVE DEBRIS /CLOUDS/ FROM PRIOR DAYS AS WELL AS DECREASING
SHEAR AS THE UPPER-LEVEL SYSTEM WEAKENS POINTS TO A LOWERING SEVERE
POTENTIAL OVERALL...THOUGH HEAVY RAIN WILL STILL BE A POSSIBILITY
WITH ANY STORMS AS THE AIRMASS REMAINS QUITE HUMID.
THE COLD FRONT WILL PUSH THROUGH THE AREA FROM WEST TO EAST FRIDAY
NIGHT INTO SATURDAY MORNING WITH COOLER AND DRIER AIR BUILDING IN
BEHIND IT FOR THE FIRST HALF OF THE WEEKEND.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE COOLER AND LESS HUMID CONDITIONS ARE EXPECTED TO BE SHORT-LIVED
AS HIGH PRESSURE PASSES QUICKLY OVERHEAD AND ONCE AGAIN ESTABLISHES
ITSELF OVER THE WESTERN ATLANTIC...RE-ESTABLISHING A WARM AND HUMID
SOUTHERLY RETURN FLOW BY THE END OF THE WEEKEND AND INTO THE FIRST
PART OF NEXT WEEK. WITH THIS WARM AND HUMID AIRMASS COMES A RENEWED
POTENTIAL FOR SHOWERS AND THUNDERSTORMS...THE DETAILS OF WHICH
/TIMING AND SEVERITY/ WILL DEPEND ON FINER SCALE FEATURES THAT ARE
NOT RESOLVABLE AT THIS TIME RANGE. FOR NOW HAVE HIGHEST POPS DURING
THE AFTERNOON AND EVENING HOURS WHEN CONDITIONS ARE TYPICALLY MOST
UNSTABLE.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE MID ATLANTIC AND
POSSIBLY IMPACT THE TERMINALS THIS AFTERNOON AND EVENING.
THUNDERSTORMS WILL BE CAPABLE OF STRONG WINDS AND LARGE HAIL AS
WELL AS ISOLATED TORNADOES. IFR CONDITIONS WILL BE POSSIBLE WITHIN
ACTIVITY. LOW CIGS ARE EXPECTED OVERNIGHT AS SHOWERS AND
THUNDERSTORMS MOVE AWAY FROM TERMINALS RESULTING IN IFR CIGS.
REDUCED CIGS/VSBYS PSBL IN SHWRS/TSTMS FRI-FRI EVE W/ WINDS S 10-15
KTS. WINDS BECOME N FRI NIGHT-SAT AROUND 10 KTS...THEN E LESS THAN
10 KTS SAT PM-SUN. VFR CONDS XPCTD SAT-SUN.
&&
.MARINE...
A STATIONARY FRONT EXISTS ACROSS THE NRN CHESAPEAKE BAY THIS
AFTERNOON AND SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE
ACROSS THE WATERS THIS AFTERNOON AND EVENING. ALONG AND NEAR THE
FRONT...WATERSPOUTS WILL BE POSSIBLE. ACTIVITY WILL PERSIST THIS
EVENING. A SCA IS IN EFFECT FOR MD CHESAPEAKE BAY AND LOWER TIDAL
POTOMAC THIS EVENING. WINDS WILL LIKELY STAY NEAR OR BELOW
THRESHOLD THIS EVENING AND OVERNIGHT.
SHOWER AND THUDNERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND MAY
PRODUCE GUSTY WINDS.
SUB-SCA GUSTS ANTICIPATED IN HIGH PRESSURE REGIME FRIDAY THROUGH THE
WEEKEND.
&&
.TIDES/COASTAL FLOODING...
TIDAL ANOMALIES WILL LIKELY INCREASE TODAY AS SERLY FLOW CONTINUES. MINOR
TIDAL FLOODING IS POSSIBLE NEAR TIMES OF HIGH TIDE LATE TONIGHT
INTO THURSDAY MORNING ALONG THE WESTERN SHORE OF THE CHESAPEAKE
BAY AND THE SHORE OF THE UPPER TIDAL POTOMAC RIVER.
MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY
NIGHT. SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY
WINDS. SOUTHERLY WINDS ARE EXPECTED AHEAD OF A SURFACE TROUGH.
WIND GUSTS MAY COME CLOSE TO SCA CRITERIA...BUT DID NOT ISSUE AND
SCA AT THIS TIME DUE TO THE RELATIVELY COOLER WATERS AND A WEAKER
PRESSURE GRADIENT.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
ANZ530>534-537>543.
&&
SYNOPSIS...HAS
NEAR TERM...HAS
SHORT TERM...DFH
LONG TERM...DFH
AVIATION...HAS/DFH
MARINE...HAS/DFH
TIDES/COASTAL FLOODING...HASHazardous weather outlook, Jun 11, 3:36 PM EDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 336 PM EDT WED JUN 11 2014 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 121000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 336 PM EDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT FOR MUCH OF THE OUTLOOK AREA. THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES. THUNDERSTORMS WILL ALSO CONTAIN HEAVY DOWNPOURS THAT MAY LEAD TO LOCALIZED FLASH FLOODING. AN ONSHORE FLOW MAY LEAD TO MINOR TIDAL FLOODING NEAR HIGH TIDE LATE TONIGHT ALONG THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY AND ALONG THE SHORE OF THE UPPER TIDAL POTOMAC RIVER. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MARYLAND CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MINOR TIDAL FLOODING IS POSSIBLE NEAR HIGH TIDE THURSDAY MORNING ALONG THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY AND ALONG THE SHORE OF THE UPPER TIDAL POTOMAC RIVER. THUNDERSTORMS LIKELY THURSDAY AFTERNOON AND EVENING. SOME STORMS WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING WIND GUSTS AND HEAVY DOWNPOURS THAT COULD LEAD TO LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-121000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 336 PM EDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT NORTH OF INTERSTATE 66 UNTIL 9 PM...WITH A SEVERE THUNDERSTORM WATCH SOUTH OF THERE UNTIL 10 PM. THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES. THUNDERSTORMS WILL ALSO CONTAIN HEAVY DOWNPOURS THAT MAY LEAD TO LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS LIKELY THURSDAY AFTERNOON AND EVENING. SOME STORMS WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING WIND GUSTS AND HEAVY DOWNPOURS THAT COULD LEAD TO LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED.
In the hours before
Local storm report, Jun 11, 3:51 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
351 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 7 SSE ELMA 37.67N 78.73W
06/11/2014 E0.75 INCH NELSON VA PUBLIC
&&
EVENT NUMBER LWX1400395
HASLocal storm report, Jun 11, 3:55 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
355 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 7 SSE ELMA 37.67N 78.73W
06/11/2014 E0.75 INCH NELSON VA PUBLIC
&&
EVENT NUMBER LWX1400396
HASLocal storm report, Jun 11, 3:58 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
358 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 7 SSE ELMA 37.67N 78.73W
06/11/2014 E1.00 INCH NELSON VA PUBLIC
&&
EVENT NUMBER LWX1400397
HASLocal storm report, Jun 11, 5:02 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
502 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG 2 SSW SNELL 38.12N 77.62W
06/11/2014 SPOTSYLVANIA VA 911 CALL CENTER
TREES DOWN ON PARTLOW ROAD.
&&
EVENT NUMBER LWX1400398
LEELocal storm report, Jun 11, 5:12 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
512 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL 6 WNW SPOTTSWOOD 38.00N 79.30W
06/11/2014 M1.00 INCH AUGUSTA VA PUBLIC
QUARTER SIZE HAIL COVERING THE GROUND AND A FEW TWO
INCH DIAMETER TREE LIMBS DOWN
&&
EVENT NUMBER LWX1400399
AEBLocal storm report, Jun 11, 6:15 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
615 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL 4 S SCHUYLER 37.73N 78.70W
06/11/2014 E0.88 INCH NELSON VA PUBLIC
&&
EVENT NUMBER LWX1400400
LEEThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:49 PM EDT | Severe Thunderstorm Warning | LWX | Grant, Hardy, Pendleton | 18 min |
| Jun 11, 6:19 PM EDT | Severe Thunderstorm Warning | LWX | Hampshire | 41 min |
| Jun 11, 6:58 PM EDT | Severe Thunderstorm Warning | LWX | Berkeley, Jefferson, Morgan | 36 min |
| Jun 11, 12:48 AM EDT | Severe Thunderstorm Warning | LWX | Augusta, City of Staunton, City of Waynesboro | 42 min |
| Jun 11, 1:41 AM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Augusta, Nelson | 49 min |
| Jun 11, 1:52 AM EDT | Tornado Warning | LWX | Nelson | 23 min |
| Jun 11, 4:34 AM EDT | Special Marine Warning | LWX | 116 min | |
| Jun 11, 6:38 AM EDT | Special Marine Warning | LWX | 82 min | |
| Jun 11, 10:03 AM EDT | Small Craft Advisory | LWX | 13 hr | |
| Jun 11, 2:44 PM EDT | Severe Thunderstorm Warning | LWX | Nelson | 46 min |
| Jun 11, 3:06 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Nelson | 39 min |
| Jun 11, 3:18 PM EDT | Tornado Warning | LWX | Albemarle, Nelson | 27 min |
| Jun 11, 3:41 PM EDT | Severe Thunderstorm Warning | LWX | Nelson | 36 min |
| Jun 11, 4:24 PM EDT | Severe Thunderstorm Warning | LWX | Augusta, City of Staunton | 33 min |
| Jun 11, 4:26 PM EDT | Severe Thunderstorm Warning | LWX | Spotsylvania | 49 min |
| Jun 11, 4:59 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Orange, Spotsylvania, Stafford, City of Fredericksburg | 31 min |
| Jun 11, 5:54 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Prince William | 23 min |
Nearby
Tornado Warnings in West Virginia, 2014Tornado Warnings in Virginia, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.